MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TOTAL PSA IMMUNOASSAY; TOTAL,PROSTATE SPECIFIC ANTIGEN FOR DETECTION OF PROSTATE CANCER

ROCHE DIAGNOSTICS ELECSYS TOTAL PSA IMMUNOASSAY; TOTAL,PROSTATE SPECIFIC ANTIGEN FOR DETECTION OF PROSTATE CANCER
Catalog Number 07027966190
Medical Device Problem Codes High Test Results (2457); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
For both e 801 modules, the field service engineer performed system checks with acceptable results.He replaced the syringe seals.He performed calibration, qc, and precision testing with passing results.The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable elecsys free psa immunoassay and elecsys total psa immunoassay results for one patient tested on a cobas 8000 e 801 module.Prior to patient testing, the customer confirmed qc was acceptable.The patient had a sample collected on (b)(6) 2021 for free psa and total psa testing.On each date of testing, the initial results were reported outside the laboratory.The customer questioned the reported free psa and total psa results.The patient's samples were not repeated due to the samples being discarded.On (b)(6) 2021, the patient's results were free psa 4.240 ng/ml and total psa 1.34 ng/ml.On (b)(6) 2021, the patient's results were free psa 4.810 ng/ml and total psa 1.630 ng/ml.The customer was unsure which e 801 module was used for testing.The e 801 module serial numbers are (b)(4).This medwatch is for total psa.Refer to the medwatch with patient identifier (b)(6) for the free psa assay.
 
Additional Manufacturer Narrative
The customer's calibration results were acceptable for both free psa and total psa.The customer's qc results, sample pre-analytical details, patient sample, and additional patient information were requested but not available to be provided.The investigation reviewed the system's alarm trace and there were sample clot detection and sample short errors.These are indicators of possible poor sample quality.Based on the available information, the investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS TOTAL PSA IMMUNOASSAY
Common Device Name
TOTAL,PROSTATE SPECIFIC ANTIGEN FOR DETECTION OF PROSTATE CANCER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key12167891
Report Number1823260-2021-02026
Device Sequence Number14378779
Product Code MTF
UDI-Device Identifier04015630939824
UDI-Public04015630939824
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Catalogue Number07027966190
Device Lot Number52684301
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR